Alert archive / California / Beach Hazards Statements in 2025

Beach Hazards Statement 10, NWS Los Angeles, CA

June 24, 2025Los Angeles County, Santa Barbara County, Ventura County, California

NWS Los Angeles, CA issued this beach hazards statement at Jun 24, 2025, 12:49 PM PDT for Los Angeles County, Santa Barbara County, Ventura County, California. It took effect at Jun 24, 2025, 6:00 PM PDT. It was in force for 31 hr.

The area

The counties it named.

The facts

Issued
Jun 24, 2025, 12:49 PM PDT (19:49 UTC)
In effect from
Jun 24, 2025, 6:00 PM PDT
Expired
Jun 26, 2025, 1:00 AM PDT
In force
31 hr
Issued by
NWS Los Angeles, CA

Counties Los Angeles County, CA, Santa Barbara County, CA, Ventura County, CA

The radar

The Los Angeles radar (KVTX), 6 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Vandenberg AFB, CA (KVBG), launched 12:00Z, 7.8 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Vandenberg AFB, CA at 12:00Z on 2025-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Vandenberg AFB, CA at 12:00Z on 2025-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1207 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
-12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

873 
WHUS46 KLOX 241949
CFWLOX

Coastal Hazard Message
National Weather Service Los Angeles/Oxnard CA
1249 PM PDT Tue Jun 24 2025

CAZ349-350-354-362-366-251000-
/O.NEW.KLOX.BH.S.0010.250625T0100Z-250626T0800Z/
Santa Barbara County Southwestern Coast-
Santa Barbara County Southeastern Coast-Ventura County Beaches-
Malibu Coast-Los Angeles County Beaches-
1249 PM PDT Tue Jun 24 2025

...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 PM PDT THIS EVENING
THROUGH LATE WEDNESDAY NIGHT...

* WHAT...Abnormally high tides around 7 feet are expected in
  between 6 PM and 11 PM each night.
 
* WHERE...Santa Barbara County Southwestern Coast, Santa Barbara 
  County Southeastern Coast, Ventura County Beaches, Malibu 
  Coast and Los Angeles County Beaches.

* WHEN...From 6 PM PDT this evening through late Wednesday night,
  focused during the evening high tide.

* IMPACTS...Pooling of sea water is possible around high tide at 
  beach and harbor areas that is uncommon with normal tidal 
  ranges. Enhanced beach erosion is also possible. No significant 
  damage is expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water due to hazardous swimming conditions, or
stay near occupied lifeguard towers. Rock jetties can be deadly
in such conditions, stay off the rocks.

&&

$$
4 follow-up statements
339 
WHUS46 KLOX 250826
CFWLOX

Coastal Hazard Message
National Weather Service Los Angeles/Oxnard CA
126 AM PDT Wed Jun 25 2025

CAZ349-350-354-362-366-260800-
/O.CON.KLOX.BH.S.0010.000000T0000Z-250626T0800Z/
Santa Barbara County Southwestern Coast-
Santa Barbara County Southeastern Coast-Ventura County Beaches-
Malibu Coast-Los Angeles County Beaches-
126 AM PDT Wed Jun 25 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE
TONIGHT...

* WHAT...Abnormally high tides around 7 feet are expected in 
  between 6 PM and 11 PM each night.

* WHERE...Santa Barbara County Southwestern Coast, Santa Barbara 
  County Southeastern Coast, Ventura County Beaches, Malibu 
  Coast and Los Angeles County Beaches.

* WHEN...Through late tonight.

* IMPACTS...Pooling of sea water is possible around high tide at 
  beach and harbor areas that is uncommon with normal tidal 
  ranges. Enhanced beach erosion is also possible. No 
  significant damage is expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water due to hazardous swimming conditions, or
stay near occupied lifeguard towers. Rock jetties can be deadly
in such conditions, stay off the rocks.

&&

$$
525 
WHUS46 KLOX 251420
CFWLOX

Coastal Hazard Message
National Weather Service Los Angeles/Oxnard CA
720 AM PDT Wed Jun 25 2025

CAZ349-350-354-362-366-252230-
/O.CON.KLOX.BH.S.0010.000000T0000Z-250626T0800Z/
Santa Barbara County Southwestern Coast-
Santa Barbara County Southeastern Coast-Ventura County Beaches-
Malibu Coast-Los Angeles County Beaches-
720 AM PDT Wed Jun 25 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE
TONIGHT...

* WHAT...Abnormally high tides around 7 feet are expected in 
  between 6 PM and 11 PM each night.

* WHERE...Santa Barbara County Southwestern Coast, Santa Barbara 
  County Southeastern Coast, Ventura County Beaches, Malibu 
  Coast and Los Angeles County Beaches.

* WHEN...Through late tonight.

* IMPACTS...Pooling of sea water is possible around high tide at 
  beach and harbor areas that is uncommon with normal tidal 
  ranges. Enhanced beach erosion is also possible. No 
  significant damage is expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water due to hazardous swimming conditions, or
stay near occupied lifeguard towers. Rock jetties can be deadly
in such conditions, stay off the rocks.

&&

$$
793 
WHUS46 KLOX 252032
CFWLOX

Coastal Hazard Message
National Weather Service Los Angeles/Oxnard CA
132 PM PDT Wed Jun 25 2025

CAZ349-350-354-362-366-260600-
/O.CON.KLOX.BH.S.0010.000000T0000Z-250626T0800Z/
Santa Barbara County Southwestern Coast-
Santa Barbara County Southeastern Coast-Ventura County Beaches-
Malibu Coast-Los Angeles County Beaches-
132 PM PDT Wed Jun 25 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 1 AM PDT
THURSDAY...

* WHAT...Abnormally high tides around 7 feet are expected in 
  between 6 PM and 11 PM each night.

* WHERE...Santa Barbara County Southwestern Coast, Santa Barbara 
  County Southeastern Coast, Ventura County Beaches, Malibu 
  Coast and Los Angeles County Beaches.

* WHEN...Until 1 AM PDT Thursday.

* IMPACTS...Pooling of sea water is possible around high tide at 
  beach and harbor areas that is uncommon with normal tidal 
  ranges. Enhanced beach erosion is also possible. No 
  significant damage is expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water due to hazardous swimming conditions, or
stay near occupied lifeguard towers. Rock jetties can be deadly
in such conditions, stay off the rocks.

&&

$$
066 
WHUS46 KLOX 260510
CFWLOX

Coastal Hazard Message
National Weather Service Los Angeles/Oxnard CA
1010 PM PDT Wed Jun 25 2025

CAZ349-350-354-362-366-260800-
/O.CON.KLOX.BH.S.0010.000000T0000Z-250626T0800Z/
Santa Barbara County Southwestern Coast-
Santa Barbara County Southeastern Coast-Ventura County Beaches-
Malibu Coast-Los Angeles County Beaches-
1010 PM PDT Wed Jun 25 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 1 AM PDT
THURSDAY...

* WHAT...Abnormally high tides around 7 feet are expected in 
  between 6 PM and 11 PM each night.

* WHERE...Santa Barbara County Southwestern Coast, Santa Barbara 
  County Southeastern Coast, Ventura County Beaches, Malibu 
  Coast and Los Angeles County Beaches.

* WHEN...Until 1 AM PDT Thursday.

* IMPACTS...Pooling of sea water is possible around high tide at
  beach and harbor areas that is uncommon with normal tidal
  ranges. Enhanced beach erosion is also possible. No significant
  damage is expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water due to hazardous swimming conditions, or
stay near occupied lifeguard towers. Rock jetties can be deadly
in such conditions, stay off the rocks.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this beach hazards statement went out at Jun 24, 10:35 AM PDT, 2 hours 14 minutes earlier.

Area forecast discussion, Jun 24, 10:35 AM PDT, 2 hours 14 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Los Angeles/Oxnard CA
1035 AM PDT Tue Jun 24 2025

.SYNOPSIS...24/300 AM.

Another day of well below normal temperatures, then turning warmer
Wednesday through Friday as weak high pressure returns. Night
through morning low clouds and fog are expected for many coastal
areas this week, but decreasing across the valleys. Otherwise
clear skies with mostly light winds are expected.

&&

.SHORT TERM (TDY-THU)...24/827 AM.

***UPDATE***

The marine layer this morning ranged from around 1400 ft deep at
VBG to around 3200 ft deep at LAX. Widespread low clouds extended
from the coast to lower coastal slopes this morning with
generally slow clearing noted thru mid-morning. It looks like the
low clouds should clear back to the coast by late morning or even
early afternoon, with several immediate coastal areas likely to
have minimal clearing thru the afternoon. Otherwise and elsewhere,
mostly sunny skies with a few hi clouds at times will prevail
across the region thru this afternoon.

Good onshore pressure gradients can be expected this afternoon
with the fcst LAX-DAG gradient at +8.2 mb at 00Z. Some gusty SW
winds were noted this morning over the Antelope vly foothills to
the I-5 Corridor. Breezy to gusty SW-W winds will also develop
for many other areas this afternoon.

Temps today are expected to be about 4-8 deg below seasonal norms
in all areas. Afternoon highs should range from the mid 60s to
lower 70s along the coast to the mid 70s to mid 80s for the vlys
and lower mtns, except upper 80s to around 90 in the SLO/SBA
County interior vlys and Antelope Vly.

***From Previous Discussion***

Very low impact weather across southwest California the next few
days and really through at least early next week as well. A trough
of low pressure continues to linger over Central California and
Nevada which will keep temperatures 4-8 degrees below normal
area-wide today.

The trough will exit to the east Wednesday which will begin a
warming trend. Most of the warming will occur on Wednesday when
inland areas jump almost 10 degrees from today's levels. After
that just very minor upward adjustments to highs Thu. Even with
this warming trend highs will still only be within a couple
degrees of normal in most areas, except around 5 degrees above
normal across the Antelope Valley and far interior SLO County.
Morning low clouds and fog will be less extensive across the
valleys but solid near the coast with typical slow clearing.

.LONG TERM (FRI-MON)...24/258 AM.

High temperatures will remain very similar later this week and
possibly even into early next week as a very weak trough will
persist along the West Coast. Not seeing any large scale gusty
winds coming through the period and temperatures will remain near
normal, except a little above normal inland. Some model solutions
are showing a deeper trough developing early next week that could
fast track a cooling trend.

&&

.AVIATION...24/1734Z.

At 1717Z at KLAX, the marine layer was 2600 ft deep. The top of
the inversion was at 4400 ft with a temperature of 16 C.

High confidence in TAFs for KPRB, KPMD, and KWJF.

Low confidence in TAFs for KSBP, KBUR, and KVNY. There is a chance
for no return of low clouds tonight at KSBP (30%), KBUR/KVNY
(20%). If cigs return, minimum flight cat may be one cat lower.

Moderate confidence in remaining coastal sites. There is a 20%
chance for no clearing at KSBA, KSMO, KLAX, and KLGB. There is a
40% chance for brief SCT conds at KOXR this afternoon. Higher
confidence in a return of cigs tonight at all sites except for
moderate confidence at KSBA. Lower confidence in timing (may be
off by 2 hours) and minimum flight cat, which may may be off by
one cat. A general lowering trend for cigs and vsbys is expected
as higher pressure will shrink the marine layer depth overnight.
KLAX...Moderate confidence in TAF. There is a 20% chance of no
clearing today. Arrival of cigs may be as early as 00Z or as late
as 04Z. There is a 15% chance for cigs to remain OVC010 or higher
tonight. Any east wind component is expected to remain less than
6 kt.

KBUR...Low confidence in TAF. There is a 20% chance for no low
clouds to return tonight. However, if low clouds return,
OVC003-004 cigs with vsbys 1-2SM are possible (20% chance).

&&

.MARINE...24/901 AM.

There is a moderate to high chance for SCA level winds (50-80%
chance) across portions of the Outer Waters from this afternoon
through late Thursday, with highest chances in the afternoon and
evening hours Wednesday and Thursday. The Inner Waters along the
Central Coast will see chances for SCA level winds increase
Wednesday and Thursday afternoon and evening. The western portion
of the Santa Barbara Channel has a moderate chance for SCA level
winds today through Thursday in the afternoon through late evening
hours.

Elsewhere and otherwise, relatively benign conditions are
expected through the weekend.

Patchy dense fog is possible off of the Central Coast during the
evening to morning hours through at least Wednesday morning.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...Small Craft Advisory in effect from 6 PM this evening to 3 AM
      PDT Wednesday for zone 650. (See LAXMWWLOX).
     Small Craft Advisory in effect from 4 PM this afternoon to 5
      AM PDT Thursday for zones 670-673-676. (See LAXMWWLOX).

&&

PUBLIC...MW/Sirard
AVIATION...Lewis
MARINE...Lewis
SYNOPSIS...MW

weather.gov/losangeles

Experimental Graphical Hazardous Weather Outlook at:
https://www.weather.gov/erh/ghwo?wfo=lox

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 8:02 PM PDTSmall Craft AdvisoryLOX6 hr
Jun 24, 2:21 AM PDTSmall Craft AdvisoryLOX3 days

Nearby

Beach Hazards Statements in California, 2025Every beach hazards statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.